Posted by greywolf on March 31, 2007, at 16:55:41
In reply to Re: Help...after dr apt. feel less hope, posted by chiron on March 31, 2007, at 10:05:53
I think it's generally not a good idea to tell your doctor that you're researching meds or reading about other people's experiences on boards like this. I would be concerned that he would question your objectivity in reporting symptoms or would suspect that you're mimicking others.
I just educate myself on the meds (to the extent I can understand the gibberish--I'm not like some of the experts here), ask a few important questions (usually about side effects), and then take what they give me.
As to whether your doctor believes in chemical imbalances, as I suspect that he probably does if he's a psychiatrist, only you can find out. Don't ask him the question directly; ask him what he thinks of the effectiveness of SSRIs vs. MAOIs vs. TCAs, ect. His answers should tell you all you need to know about his views of the chemical imbalance theory.